Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 44, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 24, 2013, 2:01 AM CDT for Audubon County, Cass County, Guthrie County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2013, 2:01 AM CDT (07:01 UTC)
- Expired
- Jun 24, 2013, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Audubon County, IA, Cass County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 95 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:30 AM CDT | FLASH FLOOD | 5 N Anita, IA | WATER OVER TOPPED THE BRIDGE ON COUNTY HIGHWAY F58 NEAR 340TH STREET. TREE DEBRIS LEFT ON THE ROAD BUT WATER WAS RECEDING AS OF THE PHONE CALL AT 505 AM. TIME ESTIMATED. |
| Jun 24, 7:20 AM CDT | HEAVY RAIN 5.5 | 4 N Adair, IA | RAINFALL FROM APPROXIMATELY 10 PM TO 4 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 149 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
328
WGUS53 KDMX 240701
FFWDMX
IAC009-029-077-241300-
/O.NEW.KDMX.FF.W.0044.130624T0701Z-130624T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
201 AM CDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN CASS COUNTY IN SOUTHWEST IOWA...
SOUTHERN AUDUBON COUNTY IN WEST CENTRAL IOWA...
SOUTHWESTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 800 AM CDT
* AT 159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. ESTIMATED RAINFALL OF 2 TO 3 INCHES HAS LIKELY FALLEN
SINCE MIDNIGHT...AND ANOTHER 1 TO 2 INCHES OF RAIN COULD FALL
NORTH OF ADAIR AND EAST OF EXIRA BY 4 AM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS
OF NORTHEASTERN CASS...SOUTHERN AUDUBON AND SOUTHWESTERN GUTHRIE
COUNTIES...INCLUDING THE TOWNS OF ANITA...BRAYTON...EXIRA AND
KIMBALLTON. THE WARNING INCLUDES A LARGE STRETCH OF I-80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4168 9508 4160 9456 4150 9456 4150 9458
4151 9470 4146 9470 4144 9477 4152 9505
4159 9505 4160 9509
$$
JUNGBLUTH5 follow-up statements
573
WGUS73 KDMX 240804
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
304 AM CDT MON JUN 24 2013
IAC009-029-077-241300-
/O.CON.KDMX.FF.W.0044.000000T0000Z-130624T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-AUDUBON IA-CASS IA-
304 AM CDT MON JUN 24 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN CASS...
SOUTHEASTERN AUDUBON AND SOUTHWESTERN GUTHRIE COUNTIES UNTIL 800 AM
CDT...
AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE BEGINNING TO MOVE
NORTHEAST OF THE WARNED AREA. ANOTHER HALF INCH OF RAIN COULD FALL
OVER SOUTHWEST GUTHRIE COUNTY BEFORE 400 AM. ACCORDING TO RADAR
RAINFALL ESTIMATES...OVER 4 INCHES OF RAIN HAS LIKELY FALLEN IN
SOUTHEAST AUDUBON COUNTY AND SOUTHWEST GUTHRIE COUNTY SINCE
MIDNIGHT.
ALTHOUGH NO REPORTS OF FLOODING HAVE BEEN RECEIVED AT THIS
TIME...RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL
AREAS OF NORTHEASTERN CASS...SOUTHEASTERN AUDUBON AND SOUTHWESTERN
GUTHRIE COUNTIES...INCLUDING THE TOWNS OF BRAYTON AND EXIRA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4159 9495 4165 9487 4160 9456 4150 9456
4151 9470 4146 9470 4144 9477 4150 9497
$$
JUNGBLUTH736
WGUS73 KDMX 240911
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
411 AM CDT MON JUN 24 2013
IAC009-029-077-241300-
/O.CON.KDMX.FF.W.0044.000000T0000Z-130624T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-AUDUBON IA-CASS IA-
411 AM CDT MON JUN 24 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN CASS...
SOUTHEASTERN AUDUBON AND SOUTHWESTERN GUTHRIE COUNTIES UNTIL 800 AM
CDT...
AT 409 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAD ENDED OVER THE WARNED AREA. ADDITIONAL STORMS
COULD REDEVELOP DURING THE EARLY MORNING HOURS. ALTHOUGH NO REPORTS
OF FLOODING HAVE BEEN RECEIVED...RADAR ESTIMATES THAT 4 TO 6 INCHES
OF RAIN FELL IN SOUTHEAST AUDUBON AND SOUTHWEST GUTHRIE BETWEEN
MIDNIGHT AND 3 AM.
FLOODING IS LIKELY STILL OCCURRING FROM THIS EXCESSIVE RAINFALL.
FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF
NORTHEASTERN CASS...SOUTHEASTERN AUDUBON AND SOUTHWESTERN GUTHRIE
COUNTIES...INCLUDING THE TOWNS OF BRAYTON AND EXIRA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4159 9495 4165 9487 4160 9456 4150 9456
4151 9470 4146 9470 4144 9477 4150 9497
$$553
WGUS73 KDMX 241016
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
516 AM CDT MON JUN 24 2013
IAC009-029-077-241300-
/O.CON.KDMX.FF.W.0044.000000T0000Z-130624T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-AUDUBON IA-CASS IA-
516 AM CDT MON JUN 24 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN CASS...
SOUTHEASTERN AUDUBON AND SOUTHWESTERN GUTHRIE COUNTIES UNTIL 800 AM
CDT...
AT 511 AM CDT...THE AUDUBON COUNTY SHERIFF REPORTED THAT WATER HAD
BEEN OVER COUNTY HIGHWAY F58...TWO MILES NORTH OF I-80 BUT WAS
RECEDING. THIS LOCATION IS ABOUT 8 MILES SOUTHEAST OF EXIRA...AND
TREE DEBRIS WAS LEFT ON THE ROAD. ALTHOUGH HEAVY RAINS HAVE ENDED
FOR THE TIME BEING...FLOODING IS LIKELY STILL OCCURRING IS SOME
LOCATIONS. IN ADDITION...MORE STORMS ARE DEVELOPING OVER NORTHWEST
MISSOURI...SOUTHWEST IOWA AND NEBRASKA...SO MORE RAIN IS LIKELY
BEFORE 7 AM.
FLASH FLOODING IS EXPECTED MAINLY RURAL AREAS OF NORTHEASTERN
CASS...SOUTHEASTERN AUDUBON AND SOUTHWESTERN GUTHRIE
COUNTIES...INCLUDING THE TOWNS OF BRAYTON AND EXIRA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4159 9495 4165 9487 4160 9456 4150 9456
4151 9470 4146 9470 4144 9477 4150 9497
$$
JUNGBLUTH895
WGUS73 KDMX 241113
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
613 AM CDT MON JUN 24 2013
IAC009-029-077-241300-
/O.CON.KDMX.FF.W.0044.000000T0000Z-130624T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-AUDUBON IA-CASS IA-
613 AM CDT MON JUN 24 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN CASS...
SOUTHEASTERN AUDUBON AND SOUTHWESTERN GUTHRIE COUNTIES UNTIL 800 AM
CDT...
HEAVY RAINS ENDED OVER THE WARNED AREA ABOUT 4 AM. AUDUBON COUNTY
SHERIFF REPORTED THAT FLASH FLOODED OCCURRED EARLIER AND COUNTY
OFFICIALS ARE STILL CHECKING FOR ROAD DAMAGE. SMALL STREAMS MAY
STILL BE OUT OF THEIR BANKS.
MORE THUNDERSTORMS ARE EXPECTED THIS MORNING...PROBABLY DEVELOPING
AFTER 7 AM...SO THIS COULD PROLONG OR REDEVELOP FLOODING IN WESTERN
IOWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4159 9495 4165 9487 4160 9456 4150 9456
4151 9470 4146 9470 4144 9477 4150 9497
$$144
WGUS73 KDMX 241236
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
736 AM CDT MON JUN 24 2013
IAC009-029-077-241247-
/O.CAN.KDMX.FF.W.0044.000000T0000Z-130624T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-AUDUBON IA-CASS IA-
736 AM CDT MON JUN 24 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
CASS...SOUTHEASTERN AUDUBON AND SOUTHWESTERN GUTHRIE COUNTIES IS
CANCELLED...
LAW ENFORCEMENT REPORTS THAT EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED
OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE
RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT.
GRAVEL ROADS MAY HAVE BEEN WASHED OUT. USE CAUTION WHEN DRIVING.
ADDITIONAL THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS MORNING AND
EARLY AFTERNOON...SO A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM.
LAT...LON 4159 9495 4165 9487 4160 9456 4150 9456
4151 9470 4146 9470 4144 9477 4150 9497
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 11:46 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 23, 11:46 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1146 PM CDT SUN JUN 23 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 355 PM CDT SUN JUN 23 2013 OUTFLOW BOUNDARY FROM THE CONVECTION OVERNIGHT IS TO THE SOUTH OF MUCH OF THE CWA. THIS SHOULD KEEP THE CONVECTION MAINLY ACROSS SOUTHERN IA WITH THE SEVERE LIKELY TO REMAIN TO THE SOUTH OF IA OR JUST GET INTO THE SRN COUNTIES. WILL DROP THE FFA AS THE NORTHERN ZONES ARE NOT LIKELY TO GET MUCH AND THE SOUTH NEEDS 2.5 TO 3 INCHES TO REACH 3 HOUR FFG VALUES. TEMPS TONIGHT CLOSE TO MOS VALUES WITH DROPS BEING LIMITED BY DEW POINT INCREASING OVERNIGHT. .LONG TERM.../MONDAY THROUGH SUNDAY/... ISSUED AT 355 PM CDT SUN JUN 23 2013 .LONG TERM /MONDAY THROUGH SUNDAY/... WEST TO SOUTHWEST FLOW ALOFT ACROSS THE REGION MONDAY...WITH THETA-E ADVECTION IN THE MID LEVELS. WEAK ENERGY CONTINUES TO PUSH THROUGH THE AREA ALOFT...WITH CHANCES FOR THUNDERSTORMS SPREADING NORTHWARD ACROSS THE CWA MONDAY. MOISTURE TRANSPORT INCREASES MONDAY NIGHT AND BECOMES ORIENTED INTO THE CWA...WITH THE BEST POTENTIAL FOR WIDESPREAD STORMS ACROSS THE NORTHERN HALF OF THE CWA. STRONG SHORTWAVE TO APPROACH THE CWA INTO TUESDAY/TUESDAY NIGHT...WITH CONTINUE SOUTHERLY/SOUTHWESTERLY FLOW AND MOISTURE TRANSPORT INTO NORTHERN/EASTERN IOWA TUESDAY NIGHT. THEREFORE HAVE POPS CONFINED TO THE EXTREME NORTHEASTERN CWA. OTHERWISE THAT WAVE PUSHES EAST INTO WEDNESDAY WITH BROAD UPPER LEVEL RIDGING INTO THE CENTRAL PORTION OF THE US. THIS SHOULD KEEP ANY STORMS JUST TO THE NORTH OF THE CWA. THEREFORE HAVE DRY CONDITIONS FOR WEDNESDAY INTO THURSDAY. UPPER LEVEL TROUGH TO DIG INTO THE GREAT LAKES REGION DROPPING AN ASSOCIATED COLD FRONT THROUGH THE CWA LATER THURSDAY INTO THURSDAY NIGHT. THIS WILL BRING THE NEXT CHANCE FOR THUNDERSTORMS TO THE STATE. THE RIDGE THEN AMPLIFIES ACROSS THE WESTERN/CENTRAL US INTO THE WEEKEND SETTING UP A COOLER NORTHWEST TO NORTHERLY FLOW ALOFT. NOT A LOT OF MOISTURE TO WORK WITH AS WEAK IMPULSES DROP THROUGH THE STATE. FOR NOW KEPT FRIDAY THROUGH SATURDAY DRY. STRONGER PUSH OF WAA BACK INTO THE STATE SUNDAY...MAY BRING ADDITIONAL MOISTURE SO HAVE A CHANCE OF THUNDERSTORMS FOR THE END OF THE WEEKEND. TEMPERATURES STILL LOOK QUITE WARM THROUGH THURSDAY...PRIOR TO THE COLD FRONT DROPPING THROUGH THE STATE. THEREFORE ANTICIPATE TEMPS IN THE UPPER 80S TO AROUND 90 THROUGH MID WEEK...WITH TEMPS BACK INTO THE 70S AND 80S FOR THE WEEKEND. && .AVIATION...24/06Z ISSUED AT 1146 PM CDT SUN JUN 23 2013 VFR CONDITIONS EXPECTED THRU THE FCST PD. ISOLD TO SCT TSRA IS EXPECTED TO AFFECT MAINLY THE KDSM TERMINAL OVERNIGHT...AND POSSIBLY ALSO KALO...KFOD AND KOTM. ADDITIONAL TSRA IS POSSIBLE MONDAY EVENING INTO MONDAY NIGHT AFFECTING MAINLY THE KFOD...KALO AND KMCW TERMINALS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MS LONG TERM...BEERENDS AVIATION...ZOGG
Hazardous weather outlook, Jun 23, 11:33 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1133 PM CDT SUN JUN 23 2013 IAZ044>050-057>062-070>075-081>085-250445- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- 1133 PM CDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE AREA TONIGHT. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH THESE STORMS. SOME MAY ALSO PRODUCE SMALL HAIL AND BRIEF GUSTY WINDS. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY INTO TUESDAY. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS AROUND FRIDAY. IT IS TOO EARLY TO DETERMINE TIMING AND SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE MONDAY OR MONDAY NIGHT. IAZ004>007-015>017-023>028-033>039-086-092>097-250445- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 1133 PM CDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP LATER TONIGHT TOWARD SUNRISE. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH THESE STORMS. SOME MAY ALSO PRODUCE SMALL HAIL AND BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY INTO TUESDAY. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS AROUND FRIDAY. IT IS TOO EARLY TO DETERMINE TIMING AND SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE MONDAY OR MONDAY NIGHT.
In the hours before
Special weather statement, Jun 23, 11:03 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1103 PM CDT SUN JUN 23 2013 IAZ074-075-240500- MAHASKA-MARION- 1103 PM CDT SUN JUN 23 2013 ...RAPIDLY DEVELOPING THUNDERSTORM OVER SOUTHERN MARION COUNTY... AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 24 MILES WEST OF OSKALOOSA...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARYSVILLE... BUSSEY... HARVEY... PELLA AIRPORT... PELLA... LEIGHTON... BEACON... OSKALOOSA... NEW SHARON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KOTENBERG
Special weather statement, Jun 23, 11:06 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1106 PM CDT SUN JUN 23 2013 IAZ060-061-072>074-240500- JASPER-MADISON-MARION-POLK-WARREN- 1106 PM CDT SUN JUN 23 2013 ...RAPIDLY DEVELOPING THUNDERSTORM OVER NORTHERN WARREN COUNTY... AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER NORTH CENTRAL WARREN COUNTY... MOVING NORTHEAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CARLISLE... PLEASANT HILL... HARTFORD... SWAN... RUNNELLS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KOTENBERG
Special weather statement, Jun 24, 12:06 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1206 AM CDT MON JUN 24 2013 IAZ061-074-075-240600- JASPER-MAHASKA-MARION- 1206 AM CDT MON JUN 24 2013 ...RAPIDLY DEVELOPING AREA OF THUNDERSTORMS OVER EASTERN AND CENTRAL MARION COUNTY MOVING NORTHEAST... AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER CENTRAL MARION COUNTY...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAKE RED ROCK... MONROE... PELLA AIRPORT... PELLA... REASNOR... SULLY... LYNNVILLE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KOTENBERG
Special weather statement, Jun 24, 12:15 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1215 AM CDT MON JUN 24 2013 IAZ057-058-070-071-240615- ADAIR-AUDUBON-CASS-GUTHRIE- 1215 AM CDT MON JUN 24 2013 ...RAPIDLY DEVELOPING THUNDERSTORMS OVER NORTHEAST CASS AND SOUTHEAST AUDUBON COUNTIES... AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER NORTHEASTERN CASS COUNTY... MOVING NORTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EXIRA... ADAIR... CASEY... MENLO... STUART... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KOTENBERG
Special weather statement, Jun 24, 12:55 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1255 AM CDT MON JUN 24 2013 IAZ048>050-061-240700- JASPER-MARSHALL-STORY-TAMA- 1255 AM CDT MON JUN 24 2013 ...STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OVER NORTHWEST JASPER COUNTY... AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES SOUTHWEST OF MARSHALLTOWN...MOVING NORTHEAST AT 35 MPH. A TRAINED SPOTTER REPORTED PEA SIZE HAIL WITH THIS STORM. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MELBOURNE... LAUREL... HAVERHILL... MARSHALLTOWN... GILMAN... FERGUSON... LE GRAND... MONTOUR... TOLEDO... TAMA... GARWIN... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KOTENBERG
Special weather statement, Jun 24, 1:21 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 121 AM CDT MON JUN 24 2013 IAZ057-058-070-071-240715- ADAIR-AUDUBON-CASS-GUTHRIE- 121 AM CDT MON JUN 24 2013 ...SPECIAL WEATHER STATEMENT... AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS REDEVELOPING ALONG THE I-80 CORRIDOR NORTH AND NORTHEAST OF ATLANTIC. THE STORMS WILL MOVE SLOWLY NORTHEAST...BUT REDEVELOPMENT WILL KEEP THE AREA OF HEAVY RAIN NEARLY STATIONARY THROUGH 2 OR 3 AM. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...POOR VISIBILITY AND PONDING OF WATER ON ROADS ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CASEY... EXIRA... BRAYTON... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES AND IF YOU ENCOUNTER WATER ON THE ROAD...DO NOT DRIVE INTO IT. KEEP UP TO DATE ON THE WEATHER IN CASE A FLASH FLOOD WARNING IS NEEDED. JUNGBLUTH
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 43 min |
| Jun 24, 3:41 AM CDT | Flash Flood Watch | DMX | Adair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more | 51 hr |
| Jun 24, 9:15 AM CDT | Areal Flood Warning | DMX | Adair, Guthrie | 24 hr |
| Jun 24, 10:12 AM CDT | River Flood Warning | DMX | Black Hawk | 7 days |
| Jun 24, 10:12 AM CDT | River Flood Warning | DMX | Emmet | 40 hr |
| Jun 24, 10:23 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 52 min |
| Jun 24, 10:52 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 38 min |
| Jun 24, 10:54 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Dallas, Greene, Guthrie | 51 min |
| Jun 24, 11:03 AM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin | 6 hr |
| Jun 24, 11:16 AM CDT | Severe Thunderstorm Warning | DMX | Audubon | 44 min |
| Jun 24, 11:18 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 27 min |
| Jun 24, 11:20 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Boone, Dallas, Greene, Madison | 40 min |
| Jun 24, 11:42 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Dallas, Greene, Guthrie and 1 more | 48 min |
| Jun 24, 11:57 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Polk, Story | 48 min |
| Jun 24, 12:01 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas | 29 min |
| Jun 24, 12:12 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Webster, Wright | 48 min |
| Jun 24, 12:27 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin | 6 hr |
| Jun 24, 12:39 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 51 min |
| Jun 24, 12:45 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Grundy, Hamilton, Hardin, Marshall, Story and 1 more | 30 min |
| Jun 24, 12:49 PM CDT | Flash Flood Warning | DMX | Mahaska, Marion, Poweshiek | 6 hr |
| Jun 24, 12:54 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 36 min |
| Jun 24, 1:00 PM CDT | Tornado Warning | DMX | Mahaska, Poweshiek | 30 min |
| Jun 24, 1:03 PM CDT | Flash Flood Warning | DMX | Franklin, Hamilton, Wright | 6 hr |
| Jun 24, 1:17 PM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 6 hr |
| Jun 24, 1:38 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 37 min |
| Jun 24, 3:15 PM CDT | Flash Flood Watch | DMX | Black Hawk, Grundy, Hardin | 39 hr |
| Jun 24, 4:09 PM CDT | River Flood Warning | DMX | Black Hawk, Butler | 3 days |
| Jun 24, 4:23 PM CDT | River Flood Warning | DMX | Black Hawk | 4 days |
| Jun 24, 6:15 PM CDT | Areal Flood Warning | DMX | Butler, Franklin, Grundy, Hardin | 24 hr |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.